Please use this identifier to cite or link to this item:
|Type:||Artigo de periódico|
|Title:||Solitary waves for some nonlinear Schrodinger systems|
|Author:||de Figueiredo, DG|
|Abstract:||In this paper we study the existence of radially symmetric positive solutions in H-rad(1)(R-N) x H-rad(1)(R-N) of the elliptic system: -Delta u + u - (alpha u(2) + beta v(2))u = 0 -Delta v + omega(2)v - (beta u(2) + gamma v(2))v = 0, N = 1, 2, 3, where a and y are positive constants (beta will be allowed to be negative). This system has trivial solutions of the form (phi, 0) and (0, psi) where phi and psi are nontrivial solutions of scalar equations. The existence of nontrivial solutions for some values of the parameters alpha, beta, gamma, omega has been studied recently by several authors [A. Ambrosetti, E. Colorado, Bound and ground states of coupled nonlinear Schrodinger equations, C. R. Acad. Sci. Paris, Ser. 1 342 (2006) 453-458; T.C. Lin, J. Wei, Ground states of N coupled nonlinear Schrodinger equations in R-n, n <= 3, Comm. Math. Phys. 255 (2005) 629-653; T.C. Lin, J. Wei, Ground states of N coupled nonlinear Schrodinger equations in R-n, n <= 3, Comm. Math. Phys., Erratum, in press; L. Maia, E. Montefusco, B. Pellacci, Positive solutions for a weakly coupled nonlinear Schrodinger system, preprint; B. Sirakov, Least energy solitary waves for a system of nonlinear Schrodinger equations in RN, preprint; J. Yang, Classification of the solitary waves in coupled nonlinear Schrodinger equations, Physica D 108 (1997) 92-112]. For N = 2, 3, perhaps the most general existence result has been proved in [A. Ambrosetti, E. Colorado, Bound and ground states of coupled nonlinear Schrodinger equations, C. R. Acad. Sci. Paris, Ser. 1 342 (2006) 453-458] under conditions which are equivalent to ours. Motivated by some numerical computations, we return to this problem and, using our approach, we give a more detailed description of the regions of parameters for which existence can be proved. In particular, based also on numerical evidence, we show that the shape of the region of the parameters for which existence of solution can be proved, changes drastically when we pass from dimensions N = 1, 2 to dimension N = 3. Our approach differs from the ones used before. It relies heavily on the spectral theory for linear elliptic operators. Furthermore, we also consider the case N = 1 which has to be treated more extensively due to some lack of compactness for even functions. This case has not been treated before. (c) 2007 Elsevier Masson SAS. All rights reserved.|
|Subject:||nonlinear Schrodinger systems|
|Appears in Collections:||Artigos e Materiais de Revistas Científicas - Unicamp|
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.